MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848281
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Siemens became aware of a malfunction while operating the artis q ceiling system.During an emergency patient procedure, the user was unable to release radiation.This system failure resulted in a long-term examination delay of a patient with a stroke.We have no indications of any adverse effects on the health status of the involved patient.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed if additional information becomes available.
 
Additional Manufacturer Narrative
The investigation was completed by our experts with the following results.Due to the system not releasing radiation and images not being visible on the live display, the procedure was cancelled, and the(b)(6) stroke patient was transferred to the intensive care unit.According to the additional information received, the patient was also suffering from pneumonia and needed respiration.The patient passed away on (b)(6) 2023, as a result of pneumonia.Siemens asked the customer to provide details on the clinical conditions to establish a relationship between the system failure and the patient¿s death.However, despite multiple attempts to collect data, the relationship could not be determined as the customer did not provide any information.Only an indirect connection between the stroke and the pneumonia is possible.The detailed investigation revealed that the image acquisition system (ias) went down abruptly without further logging activity hinting towards a possible hardware failure.The analysis of the log files revealed that the system switched to the bypass mode, where only continuous fluoroscopy with reduced image quality is possible, and the acquired scenes cannot be saved and reviewed later.The bypass mode is a mitigation for this kind of failure scenario; thus, a procedure can be aborted in a controlled manner if necessary.Normal functionality of the unit was restored approximately 2.5 hours following the error when the user manually restarted the system.The detailed log-file analysis did not reveal any information on why or how the system failed.According to the expert opinion, the possible root cause for the system failure is a loose gra (graphic ram) connection.After reseating the board, the system was fully functional and kept under observation.The error mentioned in the reported event has not re-occurred.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.
 
Additional Manufacturer Narrative
7/18/2024: supplemental mdr 2 was submitted to the fda for correction of the primary udi number in section d4.

Brand Name
ARTIS Q CEILING
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key18266462
Report Number3004977335-2023-00158
Device Sequence Number12722808
Product Code OWB
UDI-Device Identifier04056869009988
UDI-Public(01)04056869009988(21)110252
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848281
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer04/11/2024
07/18/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date04/11/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown